Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Itchy rashes on the hands, feet and body. Feeling better on taking benadryl. Insect bite?

I was installing ceramic tile in a friend s basement, and developed have a dozen hives ( I assume that s what they were) on my face and the back of my neck was very itchy. When I arrived home I took a hot bath and got out of the tub and had a rash on my stomach , sides, under my arms, and on my legs. I took benadryl and it seemed to diminish. Late in the night my hands became itchy and swelled up. Yesterday the rash seemd to diminish and the hands stayed swollen, but went down some. During that night my feet became itchy and red, and my hands started to itch badly also. Does this sound like an insect bite?
Asked On : Mon, 26 Nov 2012
Answers:  2 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there Dave.

This sounds like a condition called acute urticaria to me.

Yes it may very well be caused by an insect bite reaction or due to a variety of other reasons.

Is there any fever, joint pain or any difficulty in breathing?

It may be better for you to go across to a deramtologist or to the ER to get a prescription for an antihistamine that works around the clock & also perhaps to be started on a short acting tapering dose of steroids.

The rash should subside in a couple of days & then once the acute phase is passed, you can try to isolate what the allergen was at a later date 2 weeks after stoppage of the steroids et al .

Cheers & wish you a clear skin soon.
Dr Praveen Rodrigues MD
Answered: Mon, 26 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Sudhir's  Response

This sounds more like an allergic reaction than insect bite. Insect bites generally present immediately after bite and are more on exposed body parts.

You can try oral antihistaminics and steroid creams.

Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor